MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number G407209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a redo mitraclip procedure, a pericardial effusion occurred on the during transseptal puncture requiring a pericardiocentesis.The original mitraclip procedure was performed on (b)(6) 2024 to treat degenerative mitral regurgitation (mr) with a grade of 4.One clip was deployed on the mitral valve, reducing the mr to a grade of 1.On (b)(6) 2024, the mr had increased to a grade of 3.The implanted clip remained stable on the leaflets and the physician stated the recurrent mr was due to a progression of disease.The patient underwent an additional mitraclip procedure.During the procedure, the patient became hypotensive and an echocardiogram revealed a pericardial effusion on the right side due to transseptal puncture.A pericardiocentesis was performed to stabilize the patient and the procedure was aborted.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported pericardial effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19990131
Report Number3008452825-2024-00470
Device Sequence Number8432362
Product Code DRC
UDI-Device Identifier05414734205184
UDI-Public(01)05414734205184(10)10339043(17)270430
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407209
Device Catalogue NumberG407209
Device Lot Number10339043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown